Alert archive / Oregon / Storm Warnings in 2018
Storm Warning 2, NWS Portland, OR
NWS Portland, OR issued this storm warning at Jan 19, 2018, 8:27 PM PST. It took effect at Jan 21, 2018, 1:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 8:27 PM PST (04:27 UTC)
- In effect from
- Jan 21, 2018, 1:00 AM PST
- Expired
- Jan 21, 2018, 10:31 AM PST
- In force
- 10 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
873 WHUS76 KPQR 200427 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 827 PM PST Fri Jan 19 2018 PZZ250-255-270-275-201230- /O.EXT.KPQR.SC.Y.0004.000000T0000Z-180121T0900Z/ /O.UPG.KPQR.SR.A.0001.180121T0600Z-180121T1800Z/ /O.NEW.KPQR.SR.W.0002.180121T0900Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 827 PM PST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...STORM WARNING IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY... The National Weather Service in Portland has issued a Storm Warning, which is in effect from 1 AM to 10 AM PST Sunday. * WINDS...Winds out of the west with gusts up to 25 kt tonight and Saturday. Winds increase out of the south to 30 to 45 knots with gusts up to 55 knots late Saturday night and continuing into Sunday morning. * SEAS...Combined seas around 17 feet, subsiding to below 15 feet tonight. Seas build to 20 to 25 feet late Saturday night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ210-201230- /O.EXT.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 827 PM PST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...Around 14 feet, subsiding to 11 feet by Saturday afternoon. * FIRST EBB...Around 645 am Saturday. Seas to 15 feet. * SECOND EBB...Around 630 pm Saturday. Seas to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
8 follow-up statements
015 WHUS76 KPQR 201046 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 246 AM PST Sat Jan 20 2018 PZZ250-255-270-275-201900- /O.CON.KPQR.SC.Y.0004.000000T0000Z-180121T0900Z/ /O.CON.KPQR.SR.W.0002.180121T0900Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 246 AM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY... * WINDS...West 15 to 20 knots with gusts to 25 kts through Saturday. Winds become south and increase to 30 to 45 knots with gusts to 55 kts late Saturday night through early Sunday. * SEAS...Combined seas around 16 to 19 feet Saturday, building to 20 to 25 feet late Saturday night through early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ210-201900- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 246 AM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...12 to 14 feet through Saturday night. * FIRST EBB...Around 645 AM Saturday. Seas building to 15 feet. * SECOND EBB...Around 630 PM Saturday. Seas building to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
226 WHUS76 KPQR 201658 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 858 AM PST Sat Jan 20 2018 PZZ250-255-270-275-210100- /O.CON.KPQR.SC.Y.0004.000000T0000Z-180121T0900Z/ /O.CON.KPQR.SR.W.0002.180121T0900Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 858 AM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY... * WINDS...West 15 to 20 knots with gusts to 25 kts through Saturday. Winds become south and increase to 30 to 45 knots with gusts to 55 kts late Saturday night through early Sunday. * SEAS...Combined seas around 14 to 18 feet Saturday, building to 20 to 25 feet late Saturday night through early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ210-210100- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 858 AM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...12 to 14 feet through Saturday night. * FIRST EBB...Around 630 PM Saturday. Seas building to 17 feet. * SECOND EBB...Around 715 AM Sunday. Seas building to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
562 WHUS76 KPQR 202246 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 246 PM PST Sat Jan 20 2018 PZZ250-255-270-275-210700- /O.CON.KPQR.SC.Y.0004.000000T0000Z-180121T0900Z/ /O.CON.KPQR.SR.W.0002.180121T0900Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 246 PM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY... * WINDS...South 20 to 25 knots with gusts to 35 kts through Saturday evening becoming 30 to 45 knots with gusts to 55 kts early Sunday. * SEAS...Combined seas around 12 to 14 feet Saturday evening, building to 17 to 20 feet early Sunday and peaking 22 to 24 feet near mid day Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ210-210700- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 246 PM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...12 to 14 feet Saturday evening, increasing to near 20 feet near mid-day Sunday. * FIRST EBB...Around 630 PM Saturday. Seas building to 17 feet. * SECOND EBB...Around 715 AM Sunday. Seas building to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
419 WHUS76 KPQR 210407 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 807 PM PST Sat Jan 20 2018 PZZ250-255-270-275-211215- /O.CON.KPQR.SC.Y.0004.000000T0000Z-180121T0900Z/ /O.CON.KPQR.SR.W.0002.180121T0900Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 807 PM PST Sat Jan 20 2018 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY... * WINDS...South 20 to 25 knots with gusts to 35 kts through Saturday evening, increasing to 30 to 45 knots with gusts to 55 kts early Sunday. * SEAS...Combined seas around 12 to 14 feet Saturday evening, building to 17 to 20 feet early Sunday and peaking 22 to 24 feet late Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ PZZ210-211215- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 807 PM PST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...12 to 14 feet Saturday evening, increasing to near 20 feet Sunday morning. * FIRST EBB...Around 715 AM Sunday. Seas building to 19 feet. * SECOND EBB...Around 715 PM Sunday. Seas building to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
422 WHUS76 KPQR 211100 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 300 AM PST Sun Jan 21 2018 PZZ255-275-211900- /O.EXT.KPQR.SR.W.0002.000000T0000Z-180121T2100Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 300 AM PST Sun Jan 21 2018 ...STORM WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...South 30 to 40 knots with gusts 50 kt through about midday. Wind ease to 20 to 25 kt later today. * SEAS...Combined seas 17 to 20 feet and peaking 22 feet mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ PZZ250-270-211800- /O.CON.KPQR.SR.W.0002.000000T0000Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 300 AM PST Sun Jan 21 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...South 35 to 40 knots with gusts to 50 kts through late morning. Winds easing to southwest 20 to 25 kt later in the afternoon. * SEAS...Combined seas 17 feet and peaking 22 feet mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ PZZ210-211900- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 300 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...Combined seas 16 feet early, increasing to near 20 feet by mid morning, then subsiding to 16 feet Sunday evening. * FIRST EBB...Around 715 AM Sunday. Seas building to 21 feet. * SECOND EBB...Around 715 PM Sunday. Seas building to 21 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
999 WHUS76 KPQR 211655 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 855 AM PST Sun Jan 21 2018 PZZ250-270-211800- /O.CON.KPQR.SR.W.0002.000000T0000Z-180121T1800Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 855 AM PST Sun Jan 21 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...South 35 to 40 knots with gusts to 50 kts through late morning. Winds easing to southwest 20 to 25 kt later in the afternoon. * SEAS...Combined seas 22 to 25 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ PZZ255-275-212100- /O.CON.KPQR.SR.W.0002.000000T0000Z-180121T2100Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 855 AM PST Sun Jan 21 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...South 30 to 40 knots with gusts 50 kt through about midday. Wind ease to 20 to 25 kt later today. * SEAS...Combined seas 22 to 25 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ PZZ210-220100- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 855 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...Combined seas 20 feet, subsiding to 16 feet Sunday evening through Monday morning. * FIRST EBB...Around 715 PM Sunday. Seas building to 21 feet. * SECOND EBB...Around 8 AM Monday. Seas building to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
817 WHUS76 KPQR 211748 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 948 AM PST Sun Jan 21 2018 PZZ250-270-220200- /O.CAN.KPQR.SR.W.0002.000000T0000Z-180121T1800Z/ /O.NEW.KPQR.SI.Y.0011.180121T1748Z-180122T1200Z/ /O.NEW.KPQR.SW.Y.0009.180121T1748Z-180123T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 948 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST MONDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Portland has issued a Small Craft Advisory for winds, which is in effect until 4 AM PST Monday. A Small Craft Advisory for hazardous seas has also been issued. This Small Craft Advisory for hazardous seas is in effect until 10 PM PST Monday. The Storm Warning has been cancelled. * WINDS...Southwest 15 to 20 kts with gusts 25 to 30 knots. * SEAS...Combined seas 22 to 25 feet this afternoon easing to 17 to 19 feet this evening and falling to 14 to 16 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 21 to 33 knots are expected. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ PZZ275-220200- /O.CAN.KPQR.SR.W.0002.000000T0000Z-180121T2100Z/ /O.NEW.KPQR.SI.Y.0011.180121T1748Z-180122T1200Z/ /O.NEW.KPQR.SW.Y.0009.180121T1748Z-180123T0600Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 948 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST MONDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Portland has issued a Small Craft Advisory for winds, which is in effect until 4 AM PST Monday. A Small Craft Advisory for hazardous seas has also been issued. This Small Craft Advisory for hazardous seas is in effect until 10 PM PST Monday. The Storm Warning has been cancelled. * WINDS...Southwest 15 to 20 kts with gusts 25 to 30 knots. * SEAS...Combined seas 22 to 25 feet this afternoon easing to 17 to 19 feet this evening and falling to 14 to 16 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 21 to 33 knots are expected. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ PZZ255-211900- /O.EXT.KPQR.SR.W.0002.000000T0000Z-180121T1900Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 948 AM PST Sun Jan 21 2018 ...STORM WARNING NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...South 30 to 40 knots with gusts 50 kt through about midday. Wind ease to 20 to 25 kt later today. * SEAS...Combined seas 22 to 25 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ PZZ210-220200- /O.CON.KPQR.RB.Y.0017.000000T0000Z-180122T1200Z/ Columbia River Bar- 948 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...Combined seas 20 feet, subsiding to 16 feet Sunday evening through Monday morning. * FIRST EBB...Around 715 PM Sunday. Seas building to 21 feet. * SECOND EBB...Around 8 AM Monday. Seas building to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
652 WHUS76 KPQR 211831 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 1031 AM PST Sun Jan 21 2018 PZZ255-220245- /O.CAN.KPQR.SR.W.0002.000000T0000Z-180121T1900Z/ /O.EXA.KPQR.SI.Y.0011.000000T0000Z-180122T1200Z/ /O.EXA.KPQR.SW.Y.0009.000000T0000Z-180123T0600Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 1031 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST MONDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Portland has issued a Small Craft Advisory for winds, which is in effect until 4 AM PST Monday. A Small Craft Advisory for hazardous seas has also been issued. This Small Craft Advisory for hazardous seas is in effect until 10 PM PST Monday. The Storm Warning has been cancelled. * WINDS...Southwest 15 to 20 kts with gusts 25 to 30 knots. * SEAS...Combined seas 22 to 25 feet this afternoon easing to 17 to 19 feet this evening and falling to 14 to 16 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 21 to 33 knots are expected. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ PZZ210-220245- /O.EXT.KPQR.RB.Y.0017.000000T0000Z-180123T0600Z/ Columbia River Bar- 1031 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM PST MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...Combined seas 20 feet, subsiding to 16 feet Sunday evening through Monday morning. * FIRST EBB...Around 715 PM Sunday. Seas building to 21 feet. * SECOND EBB...Around 8 AM Monday. Seas building to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ250-270-275-220245- /O.CON.KPQR.SI.Y.0011.000000T0000Z-180122T1200Z/ /O.CON.KPQR.SW.Y.0009.000000T0000Z-180123T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 1031 AM PST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...Southwest 15 to 20 kts with gusts 25 to 30 knots. * SEAS...Combined seas 22 to 25 feet this afternoon easing to 17 to 19 feet this evening and falling to 14 to 16 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 21 to 33 knots are expected. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ http://www.weather.gov/portland
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Jan 19, 1:25 PM PST, 7 hours 2 minutes earlier.
Area forecast discussion, Jan 19, 1:25 PM PST, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service Portland OR
125 PM PST Fri Jan 19 2018
.SYNOPSIS...An upper level trough of low pressure will move across
the Pacific NW tonight, keeping the region in a cool and showery air
mass. A weak ridge of high pressure Saturday will temporarily
decrease the showers, but then another system arrives Sunday for
more rain and mountain snow. An active weather pattern continues
next week, and it looks like snow levels will dip down into the
lower foothills in the latter half of the week.
&&
.SHORT TERM...Tonight through Monday...Radar and satellite showing
increased showers offshore, ahead of the trough nearing 127W.
Showers to continue overnight as the trough moves across. Onshore
flow continues Sat but under some upper level ridging, which will
lead to a decrease in shower coverage, with best pops in
orographically favored sw facing terrain. This will result in
accumulating snow over the Cascades, but expected to generally
remain under advisory criteria.
Another upper trough moves in Sat night and Sun, accompanied by a
cold front. This system looks a little more dynamic, with 850 mb
winds in the GFS reaching 70 kts just ahead of the front, and NAM
showing 60 kt sustained winds as low as 975 mb. High wind watch for
the coast continues to look reasonable late Sat night into early
Sun. Good moisture in the low to mid levels seen in model time-
height cross sections coupled with the dynamics suggest categorical
pops in order as the front moves through Sun. With snow levels
expected to remain below pass levels, should see another shot of
snow in the Cascades with the front Sun. At this point it doesn't
look like any kind of watch is needed, but snowfall may ultimately
necessitate a winter weather advisory for part of the Cascades, most
likely the South WA Cascades where both dynamics and orographics
are likely to be most favorable.
Zonal flow aloft continues Sun night and Mon, but with weakening
onshore flow and only weak shortwave activity. This will keep a
decent chance for showers going through Mon, with mountains again
most favored due to orographics.
.LONG TERM...Monday night through Friday...Active weather continues
into the start of the week, with coast/valley rain and mountain
snow. Temps still above freezing, except for higher elevations.
Freezing levels looking to rise in the beginning of the week, then
lowering back around 2,000 ft. Continued precipitation will cause
rivers to rise. -42
&&
.AVIATION...Unstable air mass remains over the forecast area this
afternoon, which has resulted in a mix of MVFR to VFR. Little
change in overall conditions through about 00Z Sat. Expect
increasing MVFR coverage and duration after 00Z as another
surface trough moves into the area. Areas of IFR develop in the
interior valleys around 12Z Sat. General improvement to more VFR
after 18Z Sat.
PDX AND APPROACHES...Expect primarily VFR at the terminal and
vicinity through 12Z Sat. However, there is a 40 to 50 percent
chance of brief MVFR through this evening. The odds for MVFR
increase slightly after 03Z Sat as a surface trough moves across
the area. Weishaar
&&
.MARINE...A 992 mb low pres center was near buoy 46207 at 21Z.
Early afternoon buoy reports continue to indicate solid small
craft advisory wind speeds with gusts up to 30 kt. Wind speeds
ease a little tonight, likely falling just under small craft
advisory levels by 12Z. The next significant system will move
through the waters late Sat night and Sun morning. The 12Z NAM,
GFS and the 12Z ECMWF are fairly similar showing 40-45 kt
boundary layer (0-1 km mean wind for the ECMWF) 06Z Sun. The GFS
indicates a narrow band of 45-55 kt boundary layer wind 12Z Sun.
The 12Z NAM is a little weaker with its boundary layer wind
forecast 12Z Sun, but still indicates low-end storm force speeds.
The NAM also shows a small core of 60 kt 975 mb wind speeds
at 12Z between 20 and 40 nm offshore. This system will be a
fast-mover, with about 6-9 hrs of storm force potential. Will
need to consider the possibility of a coastal jet with this
system.
Wind speeds settle down Sun afternoon into the first part of next
week. There is the possibility additional gales Tue. The ECMWF
and GFS show differing timing and strength with this system. The
GFS indicates a 995 mb low over the far N Washington waters 06Z
Wed, while the ECMWF has the low north of Vancouver Island. Will
go with lower end gale force wind for now. Much larger model
differences exist late in the week and have trended toward the
ECMWF.
Seas will ease to the mid-teens by this evening. Seas hold around
15 feet late tonight through Sat evening, but will build again
late Sat night and Sun morning with the next strong system. There
is the potential for combined seas to peak near 25 ft Sun morning.
The dominant period will be shorter than this last evening, around
12 to 13 seconds, but guidance is suggesting a mixed swell situation.
This will lead to very choppy and rough conditions. Models show a
dynamic fetch is likely. Thus, have gone slightly higher than
the current model forecast. Weishaar
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Saturday evening through Sunday morning
for Central Oregon Coast-North Oregon Coast.
WA...High Wind Watch from Saturday evening through Sunday morning
for South Washington Coast.
PZ...Storm Watch from Saturday evening through Sunday morning for
Coastal Waters from Cape Shoalwater WA to Florence OR out
60 NM.
Small Craft Advisory until 4 PM PST Saturday for Coastal Waters
from Cape Shoalwater WA to Florence OR out 60 NM.
Small Craft Advisory for Rough Columbia River Bar until 4 PM
PST Saturday.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. This area is
commonly referred to as the CWA or forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:28 AM PST | High Wind Warning | PQR | 32 hr | |
| Jan 20, 2:47 AM PST | Winter Weather Advisory | PQR | 39 hr | |
| Jan 19, 8:48 PM PST | Winter Weather Advisory | PQR | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.